Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 206, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 20, 2002, 8:04 PM CDT for Copiah County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2002, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 20, 2002, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 147 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 1057 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 210104 SVRJAN MSC029-210130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 803 PM CDT THU JUN 20 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 830 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RURAL SOUTHWESTERN COPIAH COUNTY...OR ABOUT 16 MILES NORTHWEST OF BROOKHAVEN...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER EXTREME SOUTHWESTERN RURAL COPIAH COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3171 9058 3181 9054 3191 9071 3170 9074
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:45 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT THU JUN 20 2002 THE PRIMARY FORECAST PROBLEM FOR THE NEXT SEVEN DAYS IS THE TIMING OF WHEN A SIGNIFICANT CHANCE OF RAIN WILL RETURN TO THE REGION. ON THE RADAR IMAGERY AT 2 PM LOCAL TIME THIS AFTERNOON...MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS CONFINED TO PORTIONS OF NORTHEAST LOUISIANA MAINLY WEST OF OUR AREA OF RESPONSIBILITY AND IN PORTIONS OF SOUTH MISSISSIPPI AND EASTERN LOUISIANA SOUTH OF OUR FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO OCCURRING IN WESTERN ALABAMA...BUT MOST OF THE ACTIVITY IS WEAKENING AS IT APPROACHES THE BORDER OF MISSISSIPPI. HOWEVER..ISOLATED SHOWERS ARE OCCURRING IN EAST CENTRAL MISSISSIPPI THIS AFTERNOON. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS...ESPECIALLY IN EASTERN SECTIONS...BUT THIS ACTIVITY SHOULD DIMINISH RAPIDLY AFTER SUNSET. AFTER THE ISOLATED RAINFALL ACTIVITY THIS EVENING...EXPECT GENERALLY DRY CONDITIONS THROUGH THE DAY SATURDAY. HOWEVER...CHANCE OF RAIN SHOULD INCREASE DURING THE OVERNIGHT HOURS IN SOUTHEAST AND EAST CENTRAL SECTIONS FRIDAY NIGHT AS AN UPPER LEVEL LOW AND ASSOCIATED TROUGH APPROACHES THE MOBILE AREA BY SATURDAY MORNING. THE ETA MODEL SHOWS THE 500 MB LOW MOVING OVER THE MCCOMB...MISSISSIPPI AREA BY SATURDAY AFTERNOON WITH THE AVN POSITION A LITTLE SLOWER. RAINFALL SHOULD BE MOST WIDESPREAD IN THE EASTERN HALF OF THE FORECAST AREA...MAINLY EAST OF INTERSTATE 55 ON SUNDAY. FOR TEMPERATURES THROUGH SUNDAY...AFTER A SEASONALLY WARM AND HUMID DAY ON FRIDAY...MORE WIDESPREAD CLOUDINESS ASSOCIATED WITH THE UPPER LEVEL TROUGH SHOULD KEEP TEMPERATURES MAINLY IN THE 80S FOR SATURDAY AND SUNDAY...EXCEPT LOCATIONS IN WESTERN THIRD OF FORECAST AREA MAY STILL MAKE IT TO 90 DEGREES SATURDAY AFTERNOON. IN THE EXTENDED...THE UPPER LEVEL LOW AND ASSOCIATED TROUGH OF LOW PRESSURE WILL CONTINUE TO MIGRATE WESTWARD UNTIL IT STALLS AND FILLS IN THE VICINITY OF CENTRAL ARKANSAS BY WEDNESDAY...ACCORDING TO THE LATEST AVN EXTENDED FORECAST. A NEARLY STATIONARY UPPER LEVEL TROUGH WILL CONTINUE TO BE IN PLACE EAST OF MISSISSIPPI THROUGH FRIDAY WITH CONTINUED PLENTIFUL 1000 - 500 MB MOISTURE. THEREFORE...EXPECT RELATIVELY WIDESPREAD COVERAGE OF PRECIPITATION (ABOUT 40 TO 50 PERCENT DAILY COVERAGE OF PRECIPITATION) THROUGH THE ENTIRE EXTENDED FORECAST PERIOD FROM MONDAY THROUGH THURSDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL...BUT MAY BE A FEW DEGREES BELOW NORMAL (HOLDING IN THE UPPER 80S) FOR MAXIMUM TEMPERATURES DUE TO MORE WIDESPREAD CLOUDINESS BECAUSE OF THE UPPER LEVEL TROUGH. JAN 66/92/64/86/66 1003 MEI 64/91/64/84/66 1025 .JAN... AR...NONE. LA...NONE. MS...NONE. 15
In the hours before
Special weather statement, Jun 20, 2:55 PM CDT, 5 hours 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT THU JUN 20 2002 ...THUNDERSTORMS... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS NOT ANTICIPATED. AN UPPER LEVEL AREA OF LOW PRESSURE...ALONG THE GULF COAST... AND A VERY MOIST AND UNSTABLE LOWER LEVEL ATMOSPHERE WILL COMBINE TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. BRIEF HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL LIGHTNING STRIKES WILL ALL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP. ACTIVITY ALONG AND SOUTH OF HIGHWAY 84 MAY LINGER UNTIL AROUND 10 PM...BUT ANY ACTIVITY BETWEEN HIGHWAY 84 AND INTERSTATE 20 SHOULD BEGIN DIMINISHING SHORTLY AFTER SUNSET. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 44 min |
| Jun 20, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 27 min |
| Jun 20, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.